MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR) OVATION IX; ILIAC LIMB
Model Number TV-IL1422100-J
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation and is not available.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an ovation ix extender and an ovation ix iliac limb devices.This is outside the indications of use as afx2 is not compatible with ovation ix (off-label).During the initial implant procedure, after implanting the afx2 bifurcated device, the physician attempted to extend the patient's right side iliac with an ovation iliac limb stent graft but the stent graft became stuck at the bifurcation and was forced over into the right groin.Then the stent was deployed and tore inside the patient.As the limb stent graft could not be removed, the physician elected to convert to a right groin femoral cut down to control the sheath and bleeding.After the device was successfully withdrawn from the patient and the procedure continued without issue.An angiogram revealed several diseased common femoral arteries (off-label use).The device is not available for return.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.An attempt was made to obtain medical records and medical images but was denied as patient authorization is needed.As such, procedure related harms, event determination, off label conditions, related patient harms and patient disposition could not be assessed with medical records/ images.However, as this case is outside the indications of use due to afx2 is not compatible with ovation ix (off-label), this case is most likely user related.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR)
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9469648
Report Number3008011247-2019-00179
Device Sequence Number16910700
Product Code MIH
UDI-Device IdentifierM701TVIL1422100J1
UDI-Public+M701TVIL1422100J1/$$3201025FS10241737C
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model NumberTV-IL1422100-J
Device Catalogue NumberTV-IL1422100-J
Device Lot NumberFS102417-37
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INTRODUCER SYSTEM II 2268006-055; AFX2 BIFURCATED STENT GRAFT 1739761-015; OVATION IX EXTENDER FS090618-22; OVATION IX ILIAC LIMB FS110118-34
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR